Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 564, NWS Norman, OK

July 1, 2016Beckham County, Washita County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 1, 2016, 7:26 PM CDT for Beckham County, Washita County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 7:26 PM CDT (00:26 UTC)
Expired
Jul 1, 2016, 8:15 PM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beckham County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS54 KOUN 020026
SVROUN
OKC009-149-020115-
/O.NEW.KOUN.SV.W.0564.160702T0026Z-160702T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
  NORTHEASTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...

* UNTIL 815 PM CDT

* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARTER...
  MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ELK CITY...SAYRE...CANUTE...CARTER...FOSS AND RETROP. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 24 AND 53.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3539 9971 3545 9947 3546 9916 3512 9931
      3513 9948
TIME...MOT...LOC 0026Z 181DEG 15KT 3520 9944 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
3 follow-up statements
334 
WWUS54 KOUN 020046
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT FRI JUL 1 2016

OKC009-149-020115-
/O.CON.KOUN.SV.W.0564.000000T0000Z-160702T0115Z/
WASHITA OK-BECKHAM OK-
746 PM CDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN WASHITA AND NORTHEASTERN BECKHAM COUNTIES...

AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF CARTER...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELK CITY...CANUTE AND FOSS. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 26 AND 53.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3539 9971 3545 9947 3546 9916 3520 9932
      3522 9948
TIME...MOT...LOC 0046Z 181DEG 15KT 3528 9944 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
523 
WWUS54 KOUN 020055
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT FRI JUL 1 2016

OKC009-149-020115-
/O.CON.KOUN.SV.W.0564.000000T0000Z-160702T0115Z/
WASHITA OK-BECKHAM OK-
755 PM CDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN WASHITA AND NORTHEASTERN BECKHAM COUNTIES...

AT 755 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF SAYRE TO 6 MILES NORTH OF
RETROP... MOVING NORTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELK CITY...CANUTE AND FOSS. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 29 AND 53.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3545 9947 3546 9916 3520 9932 3527 9945
      3541 9964
TIME...MOT...LOC 0055Z 173DEG 17KT 3539 9958 3526 9935 

HAIL...0.88IN
WIND...60MPH
 
$$

MBS
572 
WWUS54 KOUN 020106
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT FRI JUL 1 2016

OKC009-149-020116-
/O.EXP.KOUN.SV.W.0564.000000T0000Z-160702T0115Z/
WASHITA OK-BECKHAM OK-
806 PM CDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHITA AND
NORTHEASTERN BECKHAM COUNTIES WILL EXPIRE AT 815 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
UP TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3545 9947 3546 9916 3520 9932 3527 9945
      3541 9964
TIME...MOT...LOC 0103Z 181DEG 15KT 3539 9958 3526 9935 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:17 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 1, 6:17 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
617 PM CDT FRI JUL 1 2016

.DISCUSSION...
Aviation discussion for the 00 UTC TAFs is below.

&&

.AVIATION...
Overall, VFR conditions are expected.

MVFR conditions may affect KWWR, KGAG, and KPNC before 15 UTC.
Did not mention thinking these conditions will stay just north of
these sites.

Isolated TSRA will affect parts of the area over the next 24 hours,
mainly near KLAW and KHBR before 02 UTC. Did not mention due to
low confidence of occurrence.

South surface winds will increase and become gusty at most sites
after 14 UTC.

MBS

&&

.PREV DISCUSSION... /issued 318 PM CDT FRI JUL 1 2016/

DISCUSSION...
Convection continues this afternoon with one shortwave moving east
through the area. Some additional development has been occurring
south with residual weak convective boundaries. The southern
convection will likely diminish with loss of diurnal heating while
the northern showers/storms will continue to move east. Attention
then turns back to the high plains with expected convective
development that will likely evolve into a storm cluster or
complex. The strongest signal is that most of these storms will
remain to the north in Kansas, but it is still worth having at
least some low pops in northern Oklahoma.

Another wave moves toward the area Saturday night and Sunday with
a frontal boundary moving into at least northwestern Oklahoma.
This will give us the best chance of storms across the area over
the next week, with the highest chances across the north.

Upper ridge builds more into the area next week, so it looks like
we will be warming up again. Triple digit temperatures will return
to the typical climatologically warm areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  94  75  92 /  20  10  40  40
Hobart OK         73  97  74  95 /  20  20  40  30
Wichita Falls TX  74  98  78  98 /  10  10  20  30
Gage OK           71  93  68  86 /  30  40  60  30
Ponca City OK     72  94  72  87 /  30  20  60  50
Durant OK         73  95  77  94 /  10   0  10  20

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

23/17/17
Hazardous weather outlook, Jul 1, 11:55 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI JUL 1 2016

OKZ004>048-050>052-TXZ083>090-021005-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE
EAST ACROSS THE NORTHERN HALF OF OKLAHOMA THROUGH EARLY TO MID
AFTERNOON. BRIEF HEAVY RAINFALL MAY OCCUR WITH THE THUNDERSTORMS.

ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON IN SOUTHERN
OKLAHOMA AND PERHAPS FAR NORTHERN TEXAS ALONG AN OUTFLOW BOUNDARY.
IF STORMS DEVELOP...HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGER STORMS.

LATE THIS EVENING AND OVERNIGHT...ADDITIONAL STORMS MAY MOVE ACROSS
THE NORTHERN THIRD OF OKLAHOMA.  GUSTY WINDS AND HEAVY RAINFALL MAY
OCCUR WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL CONTINUE OVER THE WEEKEND. THERE IS A
MARGINAL RISK OF SEVERE STORMS ON SATURDAY FOR A PORTION OF
WESTERN AND NORTHERN OKLAHOMA. ONCE AGAIN... FOCUS FOR STORMS WILL
BE ALONG A WEAKENED FRONTAL BOUNDARY IN THE LATE AFTERNOON AND
EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED BUT A FEW SEVERE STORMS MAY BE
POSSIBLE AT TIMES WITH A THREAT OF DAMAGING WINDS AND SMALL HAIL.
THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY AND CARRY INTO EARLY
MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 1, 2:48 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT FRI JUL 1 2016

TXZ083-012015-
HARDEMAN TX-
248 PM CDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN COUNTY
UNTIL 315 PM CDT...

AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
QUANAH...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3410 9971 3419 9990 3434 9976 3416 9958
TIME...MOT...LOC 1946Z 221DEG 7KT 3417 9975

SIX
Special weather statement, Jul 1, 6:56 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT FRI JUL 1 2016

OKZ021-022-034-035-020030-
GREER OK-BECKHAM OK-KIOWA OK-WASHITA OK-
656 PM CDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHEASTERN
BECKHAM...NORTHWESTERN KIOWA AND SOUTHWESTERN WASHITA COUNTIES UNTIL
730 PM CDT...

AT 651 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WILLOW...MOVING NORTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
CARTER...WILLOW...RETROP AND BRINKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3499 9932 3498 9954 3524 9961 3522 9928
TIME...MOT...LOC 2351Z 178DEG 8KT 3506 9944

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:05 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita40 min
Jul 1, 8:17 PM CDTSpecial Weather StatementOUNCuster43 min
Jul 1, 8:51 PM CDTSpecial Weather StatementOUNCuster24 min
Jul 2, 5:32 PM CDTSpecial Weather StatementOUNHarmon28 min
Jul 2, 5:43 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson32 min
Jul 2, 6:15 PM CDTSpecial Weather StatementOUNGreer, Jackson45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.